Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Austin/San Antonio, TX

March 23, 2016Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2016, 11:46 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2016, 11:46 PM CDT (04:46 UTC)
Expired
Mar 24, 2016, 12:30 AM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 64 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:01 AM CDTHAIL 15 Nw Del Rio, TXQUARTER SIZED HAIL WAS REPORTED AT SAN PEDRO ESTATES NEAR LAKE AMISTAD.
Mar 24, 12:02 AM CDTHAIL 0.884 N Del Rio, TXNICKEL SIZED HAIL REPORTED JUST SOUTH OF LAKE AMISTAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 4.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2344 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

303 
WUUS54 KEWX 240446
SVREWX
TXC271-465-240530-
/O.NEW.KEWX.SV.W.0042.160324T0446Z-160324T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 PM CDT WED MAR 23 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1230 AM CDT

* AT 1145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMISTAD
  VILLAGE...OR 11 MILES NORTHWEST OF DEL RIO...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEL RIO...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
  TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE AND BOX CANYON-AMISTAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE AMISTAD...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2955 10114 2962 10058 2944 10055 2922 10065
      2929 10088 2931 10089 2933 10094 2935 10095
      2935 10097 2937 10101 2944 10106 2946 10106
      2948 10114
TIME...MOT...LOC 0445Z 270DEG 36KT 2947 10106 

HAIL...1.75IN
WIND...60MPH
 
$$

CP
2 follow-up statements
711 
WWUS54 KEWX 240504
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 AM CDT THU MAR 24 2016

TXC271-465-240530-
/O.CON.KEWX.SV.W.0042.000000T0000Z-160324T0530Z/
VAL VERDE TX-KINNEY TX-
1204 AM CDT THU MAR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN VAL VERDE AND NORTHWESTERN KINNEY COUNTIES...

AT 1203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE VIEW...OR
NEAR DEL RIO...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEL RIO...STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE AND BOX CANYON-AMISTAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE AMISTAD...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2955 10114 2962 10058 2944 10055 2922 10065
      2929 10088 2931 10089 2933 10094 2935 10095
      2935 10097 2937 10101 2944 10106 2946 10106
      2948 10114
TIME...MOT...LOC 0503Z 271DEG 32KT 2946 10089 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
944 
WWUS54 KEWX 240526
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT THU MAR 24 2016

TXC271-465-240535-
/O.EXP.KEWX.SV.W.0042.000000T0000Z-160324T0530Z/
VAL VERDE TX-KINNEY TX-
1226 AM CDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAL VERDE AND
NORTHWESTERN KINNEY COUNTIES WILL EXPIRE AT 1230 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.

LAT...LON 2955 10114 2962 10058 2944 10055 2922 10065
      2929 10088 2931 10089 2933 10094 2935 10095
      2935 10097 2937 10101 2944 10106 2946 10106
      2948 10114
TIME...MOT...LOC 0524Z 270DEG 36KT 2946 10089 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:46 PM CDT, 4 hours earlier.

Area forecast discussion, Mar 23, 7:46 PM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CDT WED MAR 23 2016

.UPDATE...HAVE INCREASED RAIN AND THUNDERSTORM CHANCES ACROSS
PORTIONS OF THE HILL COUNTRY INTO THE I-35 CORRIDOR AND EASTERN
COASTAL PLAINS LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A
COLD FRONT MOVES THROUGH THE REGION. THE ISOLATED STRONG TO
BRIEFLY SEVERE STORM HAZARDS COULD BE DIME TO QUARTER SIZED HAIL
AND SOME GUSTY WINDS UP TO 50-60 MPH. ANOTHER FORECAST ALTERATION
WAS TO PUSH BACK THE ONSET OF SHOWERS/STORMS ENTERING THE HILL
COUNTRY NEAR 9-10PM AND HAVE REDUCED CHANCES NOW UNTIL THAT TIME.
MINOR TEMPERATURE AND DEWPOINT CORRECTIONS WERE ALSO MADE BASED ON
LATEST TRENDS. SEE THE UPDATED DISCUSSION BELOW ON THE POSSIBLE
STRONG TO ISOLATED SEVERE STORMS POSSIBLE LATE THIS EVENING AND
OVERNIGHT.

&&

.DISCUSSION... LATEST VISIBLE SATELLITE IMAGERY DENOTES AGITATED
CUMULUS ALONG THE DRY LINE/COLD FRONT LOCATED NEAR SAN ANGELO.
SHOWERS AND STORMS HAVE BEGUN TO DEVELOP ON THE FRONT ACROSS NORTH
TEXAS WHERE SOME HAVE ALREADY BECOME STRONG/SEVERE WHERE LESS
CAPPING AND BETTER INSTABILITY COEXIST. FARTHER SOUTH ACROSS THE
HILL COUNTRY AND THE I-35 CORRIDOR, THE ENVIRONMENT IS LESS
SUPPORTIVE OF STRONGER UPDRAFTS AS STRONGER SURFACE AND MIXED
LAYER CAPPING ARE IN PLACE. THIS CAPPING PLUS LIMITED MOISTURE
DEPTH OVER FAR NW HILL COUNTRY COULD LIMIT THE POTENCY OF THE
STORMS INITIALLY. HOWEVER, IT IS LIKELY THAT STORMS WILL DEVELOP
ALONG THE FRONT AS IT MOVES THROUGH LATE THIS EVENING AND
OVERNIGHT HOURS AS LOW-LVL CONVERGENCE AND COOLING ERODE THE CAP
TO BETTER SUPPORT FREE CONVECTION.

MESOANALYSIS INDICATES AN INSTABILITY AXIS OF 2000 J/KG MUCAPE
VALUES ALONG AND JUST WEST OF THE I-35 CORRIDOR WHERE STEEP LAPSE
RATES OF 7-8 C/KM EXIST AND BISECT THE AREA OF LOWER LFC AND LCL
HEIGHTS. INCREASING COVERAGE OF SHOWERS AND STORMS IS LIKELY
ACROSS BURNET SOUTHWESTWARD INTO KERR/BANDERA IN THE 9-11PM RANGE
AS THE FRONT ENTERS THE MORE FAVORABLE ENVIRONMENT OF LOWER
LFC/LCL HEIGHTS. THE LINE OF SHOWERS AND STORMS SHOULD BE LOCATED
ACROSS THE I-35 CORRIDOR FROM MIDNIGHT TO 2-3AM AND REACH THE
COASTAL PLAINS THROUGH THE EARLY MORNING HOURS. OVERALL RAINFALL
AMOUNTS WILL REMAIN BELOW ONE INCH BUT VERY ISOLATED POCKETS COULD
REACH AN INCH AN A HALF EAST OF I-35 WHERE MOISTURE DEPTH AND
PWATS ARE GREATER. MOST LOCATIONS ACROSS THE HILL COUNTRY TO THE
I-35 CORRIDOR AND COASTAL PLAINS WILL BE ONE QUARTER TO ONE HALF
OF AN INCH. LITTLE TO NO ACCUMULATION IS EXPECTED BACK SOUTHWEST
INTO THE RIO GRANDE VALLEY.

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT WED MAR 23 2016/

AVIATION...
A COLD FRONT IS APPROACHING THE AREA FROM THE NORTHWEST. AHEAD OF
THE FRONT ALL TERMINALS WILL BE VFR WITH SOUTH TO SOUTHEAST WINDS
AT 10 TO 15 KTS. THE FRONT WILL BRING ISOLATED TSRA TO AUSTIN AND
SAN ANTONIO. CONVECTION IS LIKELY TO REACH AUS BY AROUND 05Z AND
SAN ANTONIO BY AROUND 06Z. VIS WILL DROP TO MVFR IN TSRA.
CONVECTION SHOULD MOVE AWAY FROM THE AIRPORTS BY 08Z. THEN WINDS
WILL BECOME NORTH TO NORTHWEST AT 10 TO 15 KTS. WINDS WILL BECOME
GUSTY DURING THE DAY THURSDAY WITH GUSTS UP TO 25 KTS POSSIBLE.

PREV DISCUSSION... /ISSUED 317 PM CDT WED MAR 23 2016/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
LATE AFTERNOON SURFACE OBSERVATIONS SHOW TEMPERATURES IN THE 70S AND
GUSTY SOUTH WINDS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE HAS BEEN A
LITTLE SLOWER TO ADVANCE EASTWARD THIS AFTERNOON AND AS OF 19Z IS
STILL LOCATED IN CENTRAL TERRELL COUNTY NEAR K6R6.

CONCERNS IN THE SHORT TERM CONTINUE TO BE CENTERED ON RAIN CHANCES
OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. HI-RES MODELS
CONTINUE TO INDICATE CONVECTION WILL DEVELOP ALONG THE FRONT AS IT
APPROACHES THE HILL COUNTRY AND I-35 CORRIDOR LATE THIS EVENING. AS
THE FRONT CONTINUES TO MOVE SOUTHEASTWARD...AN INCREASE IN UPPER
SUPPORT SHOULD ALLOW CONVECTION TO BECOME A LITTLE MORE WIDESPREAD
FOR AREAS EAST OF THE I-35 CORRIDOR. WE CAN/T RULE OUT AN ISOLATED
STRONG TO POSSIBLY SEVERE THUNDERSTORM OR TWO OVERNIGHT AND WE/LL
CONTINUE TO MENTION THIS IN THE LATEST HAZARDOUS WEATHER OUTLOOK AND
GRAPHICS. SHOULD ANY SEVERE STORMS MANAGE TO DEVELOP...THE MAIN
CONCERN WOULD BE LARGE HAIL AND DAMAGING WINDS. AS FOR RAINFALL
AMOUNTS...VARIOUS OPERATIONAL MODELS AS WELL AS SREF PLUMES SUGGEST
1/10" - 1/4" FOR MOST AREAS. WE COULD SEE SOME LOCALLY HIGHER
AMOUNTS UP TO 1/2" ALONG THE HIGHWAY 77 CORRIDOR AND COASTAL PLAINS.

RAIN CHANCES SHOULD END QUICKLY BY EARLY THURSDAY MORNING AS
DRY...NORTHERLY WINDS AND COOLER AIR SPILLS IN FROM THE NORTH.
TEMPERATURES SHOULD GENERALLY AVERAGE A DEGREE OR TWO BELOW NORMAL.
WITH DECREASING WINDS...DRY AND AND CLEAR SKIES THURSDAY
NIGHT...LOWS WILL RANGE FROM THE MID 30S HILL COUNTRY AND FAVORED
COOL SPOTS ALONG THE I-35 CORRIDOR TO THE UPPER 40S ALONG THE RIO
GRANDE.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS SOUTHERLY FLOW
DEVELOPS AND AIDS IN WARMING TEMPERATURES INTO THE 70S. THE WARMING
TREND CONTINUES ON SATURDAY WITH HIGHS WELL INTO THE 70S AND LOWER
80S. ANOTHER COLD FRONT WILL THEN MOVE INTO SOUTH CENTRAL TEXAS LATE
SATURDAY OR EARLY SUNDAY. WE SHOULD SEE ENOUGH MOISTURE RETURN AHEAD
OF THE FRONT TO WARRANT A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY AS THE FRONT MOVES THROUGH. THE STRONGER
UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION...SO PREFER TO KEEP
RAIN CHANCES LOW AT THIS TIME. TEMPERATURES ARE KNOCKED DOWN CLOSER
TO CLIMATOLOGICAL NORMALS ON MONDAY AND TUESDAY AS WINDS TRANSITION
TO A MORE SOUTHERLY DIRECTION. THE MEDIUM RANGE MODELS SHOW AN
INCREASE IN SOUTHWEST FLOW ALOFT LATE IN THE FORECAST PERIOD. FOR
NOW... WE/LL MENTION A SLIGHT CHANCE FOR CONVECTION ON WEDNESDAY AND
AWAIT ADDITIONAL MODEL CONSISTENCY BEFORE GOING MUCH HIGHER WITH
RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              53  70  44  74  51 /  70  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  53  70  40  74  47 /  70  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     53  72  43  74  49 /  70  10   0   0   0
BURNET MUNI AIRPORT            48  68  43  73  50 /  40  -    0   0   0
DEL RIO INTL AIRPORT           54  75  49  78  54 /  10   0   0   0   0
GEORGETOWN MUNI AIRPORT        49  68  42  73  49 /  70  10   0   0   0
HONDO MUNI AIRPORT             51  74  42  75  49 /  40  -    0   0   0
SAN MARCOS MUNI AIRPORT        52  70  42  73  49 /  70  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   55  69  44  74  50 /  70  10   0   0  -
SAN ANTONIO INTL AIRPORT       55  72  44  74  50 /  60  -    0   0   0
STINSON MUNI AIRPORT           55  74  45  76  51 /  60  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...ALLEN
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Mar 23, 4:30 AM CDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT WED MAR 23 2016

TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
430 AM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF
SOUTH CENTRAL TEXAS TONIGHT. THERE IS A MARGINAL RISK OF SEVERE
STORMS FOR THE EASTERN HILL COUNTRY...I-35 CORRIDOR TO THE COASTAL
PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 23, 11:11 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT WED MAR 23 2016

TXZ184-240500-
EDWARDS TX-
1111 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL
MIDNIGHT CDT...

AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CARTA VALLEY...OR 7 MILES SOUTHEAST OF LOMA ALTA...MOVING EAST AT
40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...CARTA VALLEY AND DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3024 10000 2971 10004 2971 10005 2965 10005
      2975 10070 3000 10070
TIME...MOT...LOC 0411Z 270DEG 33KT 2986 10066

CP
Special weather statement, Mar 23, 11:36 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 PM CDT WED MAR 23 2016

TXZ183-240515-
VAL VERDE TX-
1136 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...

AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOX CANYON-AMISTAD...OR 15 MILES SOUTH OF COMSTOCK...MOVING EAST
AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...LAKE VIEW...VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...
AMISTAD VILLAGE...BOX CANYON-AMISTAD...ROUGH CANYON REC AREA AND DEVILS
SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKE AMISTAD...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2956 10125 2967 10070 2940 10071 2925 10078
      2928 10087 2931 10089 2933 10094 2935 10095
      2936 10100 2944 10106 2946 10106 2947 10115
      2952 10118 2952 10125
TIME...MOT...LOC 0436Z 267DEG 22KT 2947 10119

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:11 PM CDTSpecial Weather StatementEWXEdwards49 min
Mar 23, 11:36 PM CDTSpecial Weather StatementEWXVal Verde39 min
Mar 23, 11:51 PM CDTSpecial Weather StatementEWXKinney39 min
Mar 24, 12:33 AM CDTSpecial Weather StatementEWXBlanco27 min
Mar 24, 12:50 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Gillespie, Hays, Kendall40 min
Mar 24, 12:57 AM CDTSpecial Weather StatementEWXBandera, Comal, Kendall, Medina63 min
Mar 24, 1:14 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde46 min
Mar 24, 1:23 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis67 min
Mar 24, 1:29 AM CDTSpecial Weather StatementEWXZavala46 min
Mar 24, 1:42 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala48 min
Mar 24, 1:45 AM CDTSpecial Weather StatementEWXBexar, Comal, Guadalupe45 min
Mar 24, 2:16 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee, Travis44 min
Mar 24, 2:20 AM CDTSpecial Weather StatementEWXAtascosa, Gonzales, Guadalupe, Karnes, Wilson55 min
Mar 24, 2:22 AM CDTSpecial Weather StatementEWXFrio, Medina53 min
Mar 24, 2:45 AM CDTSpecial Weather StatementEWXGuadalupe45 min
Mar 24, 2:54 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio66 min
Mar 24, 3:01 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 4 more59 min
Mar 24, 3:11 AM CDTSevere Thunderstorm WarningEWXCaldwell, DeWitt, Gonzales, Guadalupe, Karnes, Wilson49 min
Mar 24, 3:54 AM CDTSpecial Weather StatementEWXLavaca36 min
Mar 24, 4:26 AM CDTSpecial Weather StatementEWXWilson34 min
Mar 24, 4:57 AM CDTSpecial Weather StatementEWXGonzales33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.